Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 159, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Sep 28, 2011, 4:09 PM EDT for Pender County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2011, 4:09 PM EDT (20:09 UTC)
- Expired
- Sep 28, 2011, 5:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Wilmington radar (KLTX), 80 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 4:30 PM EDT | HAIL 1 | 1 Nne Burgaw, NC | HAIL REPORTED ON HWY 53 AND BURGAW CREEK LOOP ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2853 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
607
WUUS52 KILM 282009
SVRILM
NCC141-282115-
/O.NEW.KILM.SV.W.0159.110928T2009Z-110928T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
409 PM EDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MALPASS CORNER...OR 6 MILES SOUTHWEST OF BURGAW...AND MOVING EAST
AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ASHTON...
MURRAY TOWN...
WHITE STOCKING...
MAPLE HILL...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3437 7806 3454 7814 3473 7768 3470 7767
3448 7758
TIME...MOT...LOC 2009Z 249DEG 16KT 3449 7799
$$
RAS1 follow-up statement
579
WWUS52 KILM 282041
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
441 PM EDT WED SEP 28 2011
NCC141-282115-
/O.CON.KILM.SV.W.0159.000000T0000Z-110928T2115Z/
PENDER NC-
441 PM EDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PENDER COUNTY...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR BURGAW...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAPLE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN BURGAW WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3437 7806 3454 7814 3473 7768 3470 7767
3448 7758
TIME...MOT...LOC 2041Z 249DEG 16KT 3454 7783
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:16 PM EDT, 53 minutes earlier.
Area forecast discussion, Sep 28, 3:16 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 316 PM EDT WED SEP 28 2011 .SYNOPSIS... THE TROPICAL AIRMASS THAT HAS COVERED THE CAROLINAS THE PAST FEW DAYS WILL BE PUSHED OFFSHORE BY A WEAK COLD FRONT THURSDAY. A MUCH STRONGER CANADIAN COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY EVENING...BRINGING COOL AND DRY WEATHER FOR THIS WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES COULD APPROACH RECORD LOWS THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 2 PM WEDNESDAY...POTENTIAL FOR SHWRS/TSTMS WILL EXIST MAINLY ALONG THE SEA BREEZE THIS AFTERNOON WHERE BEST INSTABILITY EXISTS. DEWPOINTS RUNNING UP IN THE LOWER 70S CLOSE TO THE COAST DOWN TO THE MID 60S INLAND. SOME STORMS HAVE POPPED JUST NORTH OF CWA AND EXPECT OTHERS TO DEVELOP BUT WILL KEEP COVERAGE MORE ISOLATED. DRIER AIR APPARENT ON VIS SATELLITE THROUGH SC COUNTIES IN SUBSIDENCE BEHIND FIRST SHORTWAVE AS IT MOVES OFF TO THE NORTHEAST. THE NEXT SHORTWAVE WILL ROTATE AROUND MAIN H5 TROUGH INTO LOCAL AREA TONIGHT. WEAK TROUGH OR FRONT WILL APPROACH AREA BUT OVERALL WILL MAINTAIN DEEP SW FLOW ACROSS COASTAL CAROLINAS OVERNIGHT. AS HEATING GETS CUT OFF AS THE SUN SETS THIS EVENING..ANY SHWRS/TSTMS WILL DISSIPATE. LOOKING AT THE LATEST NAM/GFS THE NEXT SHORTWAVE WILL RUN UP JUST SKIRTING THE COAST AFTER MIDNIGHT. EXPECT ANOTHER CHC FOR SOME SHWR ACTIVITY AT THIS POINT...BUT MOST OF ENERGY ASSOCIATED WITH THIS SHORTWAVE WILL REMAIN OVER COASTAL WATERS OFF SHORE AS H5 TROUGH FINALLY MAKES ITS MOVE EAST FROM THE OHIO VALLEY. THEREFORE WILL KEEP WITH CURRENT THINKING WITH ISOLATED POPS FOR COASTAL ZONES DIMINISHING AND ENDING BY DAYBREAK. EXPECT TEMPS TO DROP TO THE MID 60S INLAND TO AROUND 70 ALONG THE COAST. WEAK JET DEVELOPS OVERNIGHT KEEPING WINDS UP SLIGHTLY. PLEASE SEE TIDES/COASTAL FLOODING SECTION BELOW FOR ADDITIONAL INFO. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY...THE BIG WEATHER STORY IN THIS PORTION OF THE FORECAST IS THE THE HUGE CUTOFF LOW IN THE WESTERN GREAT LAKES THAT IS FORECAST TO OPEN UP AND PUSH EAST THURSDAY IN RESPONSE TO A NEW UPPER LEVEL VORTICITY MAXIMUM MOVING IN FROM THE WEST. A STRONG CANADIAN COLD FRONT UNDER THIS SECOND VORTICITY MAXIMUM WILL SLAM THROUGH THE EASTERN CAROLINAS JUST BEFORE SUNSET FRIDAY BRINGING IN A MUCH COLDER AND DRIER AIRMASS FOR THE WEEKEND. BEFORE ANY OF THAT THAT OCCURS...A WEAK UPPER DISTURBANCE CURRENTLY OVER SOUTHERN GEORGIA WILL MOVE NORTHEAST AND OFF THE COAST THURSDAY MORNING. AT 6 AM THURSDAY MORNING THE BACK EDGE OF ANY SHOWERS/ T-STORMS WITH THIS FEATURE SHOULD BE EXITING THE COAST AND MOVING OUT INTO THE COASTAL WATERS. SUBSIDENCE BEHIND THIS UPPER DISTURBANCE WILL PROVIDE MOSTLY SUNNY SKIES THURSDAY. THE AIRMASS WILL BE ALMOST AS WARM AS TODAY, SUPPORTING HIGHS IN THE MID 80S WITH A STRONG ENOUGH WESTERLY COMPONENT TO THE WINDS TO BRING THESE WARM TEMPERATURES DOWN TO THE BEACHES. THURSDAY NIGHT WILL SEE MOSTLY CLEAR SKIES. WINDS JUST ABOVE THE SURFACE WILL BEGIN TO INCREASE AFTER MIDNIGHT BUT NOT BEFORE A GOOD SURFACE INVERSION SETS UP. LOWS SHOULD FALL TO 60-66, WARMEST AT THE COAST. ON FRIDAY THE AIRMASS WILL REMAIN WARM AHEAD OF THE FRONT, ALMOST AS WARM AS THURSDAY ALTHOUGH EVEN THE PRE-FRONTAL AIRMASS WILL BE WEAKLY COLD-ADVECTIVE DURING THE DAY. ALTHOUGH THERE WILL NOT BE ANY INFLUX OF MOISTURE AHEAD OF THE FRONT THERE IS SUCH STRONG UPPER SUPPORT COMING THROUGH CONCURRENT WITH THE FRONTAL PASSAGE WE FEEL COMPELLED TO ADD AT LEAST A SLIGHT CHANCE OF SHOWERS FRIDAY AFTERNOON INTO THE EARLY EVENING, MAINLY EAST OF I-95. SURFACE WINDS TURN ABRUPTLY NORTHWEST FRIDAY EVENING WITH DEWPOINTS FALLING INTO THE 40S OVERNIGHT. LOWS SHOULD FALL TO 50-55, WITH PERHAPS SOME SLIGHTLY WARMEST READINGS NEAR THE IMMEDIATE COAST. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 3 PM WEDNESDAY...EXPECT TO START OCTOBER WITH TEMPERATURES MORE TYPICAL OF THE END OF OCTOBER. UNSEASONABLY COOL CANADIAN HIGH PRESSURE WILL BUILD IN ON SATURDAY...WITH THE COLDEST TEMPS EXPECTED ON SUNDAY MORNING. FLORENCE RECORD LOW OF 41 APPEARS TO BE SAFE...BUT THE WILMINGTON RECORD LOW OF 44 COULD BE A CLOSE CALL...AS THIS FORECAST ONLY MISSES IT BY A FEW DEGREES. BASED ON 850MB TEMPS AND LOW-LEVEL THICKNESS VALUES...WENT A COUPLE DEGREES BELOW THE EXTENDED GFS MOS FOR HIGHS BOTH SATURDAY AND SUNDAY. THAT LEAVES US JUST EITHER SIDE OF 70. MODERATING TREND MONDAY THROUGH WEDNESDAY AS THE UPPER TROUGH GIVES WAY TO RIDGING FROM THE SW...ALLOWING TEMPS TO REBOUND TO NEAR CLIMO. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 18Z...HIGH CONFIDENCE FOR VFR WITH THE EXCEPTION OF ISOLATED TO SCATTERED SHRA/TSRA THIS AFTERNOON THROUGH EVENING WITH THE POTENTIAL FOR BRIEF MVFR/IFR. ISOLATED TO SCATTERED SHRA/TSRA ARE POSSIBLE LATER THIS AFTERNOON...WHICH IS EXPECTED TO DISSIPATE HEADING INTO OVERNIGHT. CONFIDENCE IS LOW FOR TIMING OF ACTIVITY...THUS HAVE OPTED TO ONLY INTRODUCE VCSH AND CB FOR NOW. STRONGER STORMS COULD CREATE BRIEF MVFR/IFR. S-SW WINDS WILL INCREASE TO NEAR 10KTS THIS AFTERNOON...DECREASING TO 6-8KTS OVERNIGHT. EXPECT SCT CLOUDS OVERNIGHT WITH POSSIBLE LLVL CLOUD DEVELOPMENT BY EARLY MORNING. CURRENT TIME-SECTION HEIGHT AND FCST SOUNDINGS INDICATE A MODERATE LLVL JET OVERNIGHT WHICH WILL LIKELY INHIBIT ANY FOG DEVELOPMENT...THOUGH CANNOT RULE OUT A BRIEF WINDOW OF MVFR. INTO THURSDAY...VFR WILL PREVAIL WITH W-SW WINDS AOB 10KTS. EXTENDED OUTLOOK...A SLIGHT CHANCE OF CONVECTION ON FRIDAY WITH AN WITH A COLD FROPA. GUSTY WINDS SATURDAY AND SUNDAY WITH VFR CONDITIONS. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM WEDNESDAY...SOUTHERLY WINDS WILL CONTINUE OVER THE COASTAL WATERS TONIGHT. THE WINDS WILL VEER SLIGHTLY AS SEA BREEZE CUTS OFF WITH WINDS SHIFTING FROM S-SE TO SW OVERNIGHT. A WEAK COLD FRONT/TROUGH WILL APPROACH FROM THE NW BUT WILL NOT REACH THE COASTAL WATERS OVERNIGHT...BUT A SHORTWAVE WILL MOVE THROUGH COASTAL WATERS AFTER MIDNIGHT. WINDS WILL PICK UP SLIGHTLY AS GRADIENT INCREASES SLIGHTLY AND WEAK JET DEVELOPS PRODUCING WINDS UP AROUND 15 KTS OVERNIGHT. SEAS WILL RESPOND TO THE INCREASE IN WINDS WITH AN INCREASE IN HEIGHTS FROM 1 TO 3 FT UP TO 2 TO 4 FT OVERNIGHT BETWEEN MIDNIGHT AND DAYBREAK. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY...WEAK HIGH PRESSURE OFFSHORE WILL LOSE ITS INFLUENCE ON OUR WEATHER AS A COLD FRONT SLIPS OFFSHORE THURSDAY MORNING. AN UPPER DISTURBANCE MOVING NORTHEASTWARD WITH THE FRONT COULD BRING SOME SCATTERED SHOWERS OR THUNDERSTORMS DURING THE MORNING HOURS, BUT THESE SHOULD FADE BY LATE MORNING. A MORE WESTERLY WIND BEHIND THE FRONT SHOULD STILL BE LIGHT ENOUGH FOR A SEABREEZE TO DEVELOP THURSDAY AFTERNOON ALTHOUGH WITH WIND SPEEDS REMAINING LESS THAN 15 KNOTS. OUR ATTENTION THEN SHIFTS TO A STRONG INCOMING COLD FRONT, EXPECTED TO REACH THE COASTAL WATERS EARLY FRIDAY EVENING. GENERALLY LIGHT WEST TO SOUTHWEST WINDS AHEAD OF THE FRONT WILL ABRUPTLY SHIFT NORTHWEST AND INCREASE TO 20 KNOTS WITH GUSTS POTENTIALLY TO NEAR 30 KNOTS OVERNIGHT AS COLDER AND DRIER AIR POURS INTO THE AREA. SCATTERED SHOWERS ARE POSSIBLE ALONG THE FRONT. LONG TERM /SATURDAY THROUGH SUNDAY/... AS OF 3 PM WEDNESDAY...EXPECT MODERATE NORTH WINDS FOR MUCH OF THE WEEKEND...BUT THE COLD AIR SURGE PEAKS ON SATURDAY MORNING. COULD BE A SOLID 20 KT AT THAT POINT...BUT OTHERWISE LOOK FOR 15-20 KT WINDS WELL INTO SUNDAY...THEN DIMINISHING GRADUALLY THROUGH MONDAY. SEAS WILL BE LIMITED BY THE OFFSHORE TRAJECTORY...AND GENERALLY WENT WITH 2-4 FT...KEEPING THE 5 FOOTERS OUT AROUND FRYING PAN BUOY. NAH AND WNA GUIDANCE BRINGING A SE SWELL IN ON SUNDAY...BUT FOR NOW WILL TAKE THAT WITH A GRAIN OF SALT GIVEN THAT BOTH ARE A BIT OVERDONE ON THE SE SWELL THIS AFTERNOON. && .TIDES/COASTAL FLOODING... AS OF 2 PM WEDNESDAY...HOLDING OFF ON COASTAL FLOOD ADVISORY FOR FOR NOW BUT HIGH ASTRONOMICAL TIDES WILL CONTINUE. MAX LEVELS TODAY AT DOWNTOWN WILMINGTON TIDE GAGE REACHED JUST ABOVE FLOOD STAGE READING 5.55 FT AND MINOR FLOODING WAS REPORTED. LEVELS SHOULD DECREASE SLIGHTLY EACH DAY OUT WITH FORECAST JUST APPROACHING FLOOD STAGE DURING HIGH TIDE ON THURSDAY. THE ACTUAL FORECAST FOR THE WILMINGTON RIVERFRONT GAGE HAS RIVER LEVELS AT 5.44 FT AT HIGH TIDE AROUND NOON ON THURSDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...TRA NEAR TERM...RGZ SHORT TERM...TRA LONG TERM...RAS AVIATION...SGL TIDES/COASTAL FLOODING...RGZ
Hazardous weather outlook, Sep 28, 3:23 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 323 PM EDT WED SEP 28 2011 AMZ250-252-254-256-291930- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 323 PM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-291930- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 323 PM EDT WED SEP 28 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-291930- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 323 PM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 28, 3:14 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT WED SEP 28 2011
NCZ105-282015-
INLAND PENDER-
314 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS OVER EASTERN PENDER COUNTY...
AT 313 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES NORTH OF MOORETOWN...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE ASHTON...MAPLE HILL...MOORETOWN...
WHITE STOCKING AND HOLLY SHELTER GAME LAND.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3439 7783 3450 7791 3473 7776 3473 7768
3470 7767 3451 7758
TIME...MOT...LOC 1913Z 226DEG 14KT 3448 7779
RASSpecial weather statement, Sep 28, 3:46 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 346 PM EDT WED SEP 28 2011 NCZ099-105-107-109-282045- COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER- 346 PM EDT WED SEP 28 2011 ...STRONG THUNDERSTORMS OVER NORTHERN BRUNSWICK COUNTY... AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDY CREEK...OR ABOUT 11 MILES NORTHWEST OF LELAND...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS IMPACTED INCLUDE BURGAW...LELAND...ASHTON... BATARORA...CASTLE HAYNE...DELCO...LONG CREEK...MONTAGUE... MOORETOWN...PHOENIX...RIEGELWOOD AND ROCKY POINT. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. CLOUD TO GROUND LIGHTNING STRIKES CAN OCCUR SEVERAL MILES FROM THE RAIN. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3462 7791 3431 7778 3413 7830 3424 7836 TIME...MOT...LOC 1945Z 242DEG 17KT 3431 7816 RAS
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:54 AM EDT | Coastal Flood Advisory | ILM | New Hanover | 8 hr |
| Sep 28, 3:14 PM EDT | Special Weather Statement | ILM | Pender | 61 min |
| Sep 28, 3:46 PM EDT | Special Weather Statement | ILM | Pender | 59 min |
| Sep 28, 4:55 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 21 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.